MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Catalog Number 20400107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported defective device was not returned, since there was no reported nanoknife system malfunction during the procedure, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of patient cardiac issue (bradycardia) cannot be confirmed given the patient centric nature of this serious adverse event (sae).No nanoknife probe product was returned to angiodynamics for evaluation since there was no report of device or system imalfunction during the procedure, just patient sae post procedure.The bradycardia was corrected by placing the patient under general anesthesia and hospital monitoring.Heart arrhythmia (i.E.Bradycardia) is a potential adverse effect from a nanoknife system procedure and is cautioned against in the directions for use a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end use, states: warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial, fibrillation or flutter, bigeminy, bradycardia, heart block or atrioventricular block, paroxysmal supraventricular tachycardia, tachycardia, reflex tachycardia, ventricular tachycardia, ventricular fibrillation, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hematoma, hemorrhage, hemothorax, infection, muscle contraction pneumothorax , reflex hypertension, unintended mechanical perforation, vagal stimulation, asystole and venous thrombosis.The user manual for the nanoknife generator, states: electrodes that are not parallel to each other may result in an incomplete ablation.Inappropriately positioned electrodes or metal implants in the field may distort the desired ablation field.Avoid unnecessarily high voltage or excessive number of pulses.Avoid short-circuiting the electrodes when delivering pulses.Electrode to electrode contact or electrode to electrode spacing less than 5 mm (millimeters) may result in short circuiting during energy delivery resulting in incomplete ablation.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to the following: arrhythmia, pneumothorax, muscle contraction, hemorrhage, unintended mechanical perforation, infection, bradycardia, vagal stimulation, asystole, damage to critical anatomical structure (nerve, vessel, and/or duct).".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
Angiodynamics' senior clinical specialist reported that post patient's prostate ire procedure, the patient was in recovery and had to be placed under general anesthesia due to vital signs.The patient was reported to have experienced bradycardia approximately 15 to 20 minutes post procedure.The patient was transported in stable condition to the hospital for observation.There was no reported device malfunction or procedure issues that contributed to the patient's adverse event.It was reported that patient's co-morbidity was a possible contributing factor to the event.Per the nurse at the facility, the patient was improving.

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17550653
Report Number1317056-2023-00098
Device Sequence Number6967567
Product Code OAB
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number20400107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age63 YR
Patient SexMale